Thunderstorm Wind, Clackamas
- When
- May 18, 2:00 PM PST to 4:00 PM PST
- Where
- Clackamas County, Welches
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 45.333, -121.967
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at May 18, 2:00 PM PST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PORTLAND OR 300 PM PDT WED MAY 18 2005 .SYNOPSIS...UPPER TROUGH OFFSHORE WILL SEND BANDS OF SHOWERY WEATHER INTO AREA TONIGHT AND THURSDAY. THE AIR MASS WILL BECOME UNSTABLE AT TIMES WITH THESE BANDS. ON FRIDAY A PORTION OF THE UPPER TROUGH WILL MOVES OVER THE AREA BRINGING MORE SHOWERY WEATHER WITH UNSTABLE AIR OVER THE NORTH PART OF THE AREA. THAT PORTION OF THE TROUGH MOVES EAST FRIDAY NIGHT WITH HIGH PRESSURE BUILDING OVER OREGON. HIGH PRESSURE SLIDE EAST SATURDAY AS NEXT PACIFIC FRONT APPROACHES LATE IN THE DAY AND MOVES ASHORE MAINLY OVER NORTH PART SATURDAY NIGHT. HIGH PRESSURE BUILDS INTO AREA BEHIND FRONT SUNDAY GIVING ONSHORE FLOW WHICH WEAKENS SUNDAY NIGHT. HIGH BUILDS MORE NORTH MONDAY GIVING MORE NORTHWEST FLOW TROUGH WEDNESDAY. && .SHORT TERM...RADAR OUT UNTIL SOMETIME FRI. SATELLITE SHOWS CONVECTIVE SHOWERS BUILDING INLAND WITH ORGANIZED AREAS OF SHOWERS OVER COAST RANGE AND OFF CENTRAL COAST. THESE BANDS ARE MOVING NORTHEAST AND WILL SPREAD OVER MOST OF AREA LATE THIS AFTERNOON AND INTO THIS EVE. AS THESE UNSTABLE BANDS MOVE INTO AREA RISK OF TSTMS THROUGH THIS EVE LOOKS GOOD. MODERATE SHEAR COULD GIVE SOME POP TO A FEW CELLS. LOCALLY HEAVY DOWNPOURS LIKELY WITH SOME SHOWERS. THESE SHOWERS WILL PERSIST WELL INTO THE EVE BEFORE DECREASING INLAND OVERNIGHT. SHOWERS KEEP GOING OVERNIGHT ALONG COAST WHERE CYCLONIC FLOW STRONGEST. MORE UNSTABLE AIR APPROACHES COAST LATER TONIGHT AND WILL ADD TSTMS THREAT THERE. SATELLITE SHOWS SOLID AREA OF UNSTABLE AIR JUST W OF 130W. THIS AREA MOVES INTO OUR AREA THU. ETA LOOKS WEAK WITH THIS WITH GFS HANDLING OF SYSTEM MUCH BETTER. THIS LOOKS LIKE BEST CONVECTION DAY WITH WIDESPREAD SHOWERS FOR AREA ALONG WITH SOME TSTMS. SHOWERS DIMINISH INLAND LATER THU NIGHT AS AMS STABILIZES BUT CONTINUE FAIRLY SOLID ALONG COAST. A PORTION OF UPPER TROUGH MOVES ACROSS AREA FRI. UNSTABLE AIR MOSTLY OVER N PART OF INLAND AREAS FRI. HIGH PRES STARTS BUILDING INTO SRN ORE FRI AFTERNOON WILL START DECREASING SHOWERS S BUT SHOWERS STILL GOING MOST OF THE DAY. TROUGH LIFTS NE FRI NIGHT WITH SURFACE HIGH PRES BUILDING INTO ERN ORE. SHOWERS END OVER AREA OVERNIGHT BUT WILL LEAVE SLIGHT RISK NRN COAST AS MOUNTAINS THROUGHOUT FRI NIGHT. GFS/CANADIAN HAVE COME AROUND TO EURO SOLUTION SHOWING RIDGE NOT THAT STRONG FOR THE WEEKEND. ANOTHER STRONG STORM W OF COAST SAT LIFTS TOWARDS QUEEN CHARLOTTES WITH TRAILING FRONT APPROACHING. WILL ADD RAIN THREAT TO NRN COAST AND SW WA SAT AFTERNOON. KOSOVITZ .LONG TERM...WILL DRAG FRONT ACROSS AREA SAT NIGHT WITH CHANCE POPS MOST AREA AND SLIGHT RISK FAR S. ONSHORE FLOW BEHIND FRONT WILL LEAVE SHOWER RISK NRN COAST AND MOUNTAINS SUN WITH SOME CLEARING SUN AFTERNOON. FLOW TURNS MORE NW MON GIVING MORE CLEARING. NO CHANGES IN FORECAST FOR TUE/WED. KOSOVITZ && .AVIATION...THE AIR MASS WILL REMAIN UNSTABLE TONIGHT WITH THE MAIN COLD POOL ALOFT ARRIVING AT THE COAST AFTER 03Z. GENERALLY VFR CONDITIONS EXPECTED TONIGHT EXCEPT FOR MARGINAL CEILINGS WITH HEAVIER SHOWERS. THE MAIN CHANCE OF THUNDERSTORMS WILL BE NEAR THE COAST AFTER 03Z. THE COLDEST AIR ALOFT WILL ARRIVE THURSDAY WITH A BETTER CHANCE OF THUNDERSTORMS THROUGHOUT OUR AREA IN THE AFTERNOON. && .PRELIMINARY POINT POPS AST +++843 PDX 999841 SLE 999841 EUG 999841 .PQR WATCHES/WARNING/ADVISORIES .WA/OR...SMALL CRAFT ADVISORY CAPE SHOALWATER TO FLORENCE TONIGHT. MORE WEATHER INFORMATION ONLINE AT... Http://weather.gov/portland THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY REFERRED TO AS THE FORECAST AREA.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 541 AM PDT WED MAY 18 2005 ORZ001>013-PZZ210-WAZ019>023-039-040-191245- NORTH OREGON COAST-CENTRAL OREGON COAST- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES- CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY- COLUMBIA RIVER BAR-SOUTH WASHINGTON CASCADES-WILLAPA HILLS- SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY- GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS- 541 AM PDT WED MAY 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST WASHINGTON...NORTHWEST OREGON AND NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PZZ250-255-270-275-191245- COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 20 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 20 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 20 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 20 TO 60 NM- 541 AM PDT WED MAY 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED BETWEEN THURSDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CALL IN IF CRITERIA ARE MET.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PORTLAND OR 955 AM PDT WED MAY 18 2005 WAZ019-040-191700- SOUTH WASHINGTON CASCADES-SOUTH WASHINGTON CASCADE FOOTHILLS- INCLUDING THE CITIES OF...COLDWATER RIDGE VISITORS CENTER... MOUNT ST. HELENS...TOUTLE...ARIEL...COUGAR 955 AM PDT WED MAY 18 2005 ...WIND FORECAST FOR MOUNT ST HELENS FOR PLANNING PURPOSES... .SYNOPSIS...TROUGH OFFSHORE GIVING MODERATE TOSTRONGG SOUTHWEST FLOW ALOFT TODAY AND THURSDAY. LIGHT TO MODERATE SOUTH FLOW AT LOWER LEVELS THROUGH THURSDAY. TROUGH MOVES ASHORE FRIDAY WITH DECREASING SOUTHWEST FLOW ALOFT. FLOW TURNS MORE WESTERLY AT LOW LEVELS. AIR MASS WILL BE UNSTABLE AT TIMES THROUGH FRIDAY. WEST FLOW ALOFT CONTINUES OVER AREA. ANOTHER SYSTEM MAY MOVE ACROSS AREA SATURDAY NIGHT. ONSHORE FLOW WILL CONTINUE BEHIND SYSTEM. ===================================================================== = KEY TO DECODING THE WIND DATA... = = FORMAT... 168025 WHERE FIRST THREE DIGITS ARE THE WIND DIRECTION= = AND THE LAST THREE DIGITS ARE THE WIND SPEED. = = IN THIS EXAMPLE, WIND IS FROM 168 (SOUTH) AT 25 MPH. = = ***** ALL WIND DATA ARE IN MILES PER HOUR ***** = ===================================================================== MORNING SALEM BALLOON SOUNDING WIND 05/18 0500 PDT 200 FT 145010 (MPH) 1000 FT 170029 (MPH) 2000 FT 175031 (MPH) 2000 FT 175031 (MPH) 3000 FT 180038 (MPH) 4000 FT 190046 (MPH) 4300 FT 195048 (MPH) 5000 FT 205053 (MPH) 6000 FT 210053 (MPH) 7000 FT 215053 (MPH) 8000 FT 220055 (MPH) 9000 FT 220056 (MPH) 9400 FT 220056 (MPH) 12000 FT 215055 (MPH) 14000 FT 215055 (MPH) 16000 FT 215056 (MPH) 17900 FT 210063 (MPH) 20000 FT 205059 (MPH) 23000 FT 210077 (MPH) 23200 FT 210078 (MPH) 25000 FT 210074 (MPH) 27000 FT 220074 (MPH) 29700 FT 225091 (MPH) 30000 FT 225093 (MPH) 33000 FT 235115 (MPH) 33600 FT 235114 (MPH) 35000 FT 230109 (MPH) 38400 FT 235094 (MPH) 41000 FT 240088 (MPH) 44000 FT 230058 (MPH) 44500 FT 235062 (MPH) 50000 FT 225050 (MPH) 53000 FT 225044 (MPH) 53000 FT 225043 (MPH) ELEV. 05/18 0500PDT 05/18 1700PDT 05/19 0500PDT 05/19 1700PDT 3000 158030 196033 195033 215033 6000 204046 206043 216043 223043 9000 211044 204045 221043 220040 12000 208045 204048 222043 219043 15000 206049 207050 222045 218046 18000 199051 205049 225046 215046 21000 197057 211059 227053 213046 24000 195059 218072 228066 217048 27000 199061 223084 226079 224054 30000 208069 228101 224091 227060 33000 219080 231120 223100 228064 36000 225076 232112 223103 228065 39000 228067 231099 222100 228064 42000 227053 229077 221090 228059 45000 225043 226061 220081 226054 48000 223040 221055 218077 224050 51000 220037 216049 215072 222045
The national radar mosaic for the moment the first event began.
3 thunderstorm wind. Local standard time, as filed.
Thunderstorms spread through the Willamette Valley, generating strong wind gusts that resulted in reports of downed trees and power lines and local damage. A large section of metal roof was peeled back between Lebanon and Sweet Home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452625, 5452626, 5452627.